Thunderstorm Wind, Potter
- When
- August 4, 7:45 PM CST
- Where
- Potter County, 24 mi NW of Amarillo
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $4,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.450, -102.117
A severe thunderstorm during the evening hours over the south central Texas panhandle produced damaging winds in the town of Valley De Oro which is northwest of Amarillo. however no injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A severe thunderstorm during the evening hours over the south central Texas panhandle produced damaging winds in the town of Valley De Oro which is northwest of Amarillo. The winds tore part of the roof off of a mobile home...however no injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 4, 2:58 PM CST, 4 hours 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 358 PM CDT WED AUG 4 2004 .DISCUSSION... WEAK FRONTAL BOUNDARY AS OF 2 PM HAS CLEARED ALL BUT THE EXTREME SOUTHERN PORTIONS OF THE TEXAS PANHANDLE. TEMPERATURES HAVE MANAGED TO CLIMB INTO THE LOW AND MID 90S ACROSS THE AREA UNDER ABUNDANT SUNSHINE. STORMS HAVE BEEN FORMING OVER THE SOUTHERN TEXAS PANHANDLE AHEAD OF THE FRONT AS WELL AS THE EXTREME NORTHWEST PANHANDLES. LEFT POP STRUCTURE ALONE FOR TONIGHT WITH CHANCE OVER THE SOUTH WITH FRONTAL BOUNDARY IN THE AREA AND OVER THE NORTHWEST WHERE ACTIVITY OVER THE HIGHER TERRAIN IS DEVELOPING...TAPERING TO SLIGHT CHANCE OVER THE NORTHEAST. MID/UPPER LEVEL RIDGE PROGGED TO SHIFT WESTWARD THROUGH THE WEEKEND. THIS COUPLED WITH A DEEP TROUGH OVER THE EASTERN US WILL PLACE THE REGION IN A NORTHWEST FLOW PATTERN. EASTERLY UPSLOPE SURFACE WINDS TONIGHT AND THURSDAY WILL GRADUALLY SHIFT AROUND TO THE SOUTHEAST BY THURSDAY EVENING. COMBINATION OF UPSLOPE FLOW...SURFACE CONVERGENCE TO OUR WEST AND A WEAK DISTURBANCE ROTATING OVER THE RIDGE AXIS WILL ALLOW FOR SCATTERED THUNDERSTORMS TO DEVELOP OVER THE HIGHER TERRAIN THURSDAY AFTERNOON AND EVENING WITH ACTIVITY DRIFTING INTO OUR WESTERN ZONES. GFS IS OVERDOING THE PRECIP ON THURSDAY WITH SEVERAL QPF BOMBS SHOWING UP IN THE 12Z RUN. INHERITED POP STRUCTURE FROM THURSDAY THROUGH THE WEEKEND LOOKS GOOD WITH SLIGHT CHANCE POPS ALL AREAS DURING THE EVENING HOURS WITH WEAK DISTURBANCES MOVING OVER THE AREA. TWEAKED MAX TEMPS DOWN A COUPLE OF DEGREES ON FRIDAY WITH A DECENT AMOUNT OF MID AND HIGH CLOUDS EXPECTED OVER THE AREA. AS FOR THE EXTENDED...MODELS SHOWING ANOTHER COLD FRONT COMING THROUGH THE AREA LATE MONDAY/EARLY TUESDAY WITH SLIGHTLY COOLER TEMPS EXPECTED TUESDAY AND WEDNESDAY.GOING 20 POPS WITH FRONTAL BOUNDARY THIS TIME PERIOD WAS RETAINED. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO 64 86 64 87 / 40 30 30 20 BEAVER 65 86 66 87 / 20 20 20 20 BOISE CITY 61 85 62 88 / 30 30 30 20 BORGER 65 87 65 88 / 30 30 30 20 BOYS RANCH 64 87 64 88 / 40 30 30 20 CANYON 64 86 64 88 / 40 30 30 20 CLARENDON 67 88 67 87 / 40 20 20 20 DALHART 63 86 64 88 / 40 30 30 20 GUYMON 64 87 65 88 / 30 30 30 20 HEREFORD 63 86 62 87 / 40 30 30 20 LIPSCOMB 66 86 66 86 / 20 20 20 20 PAMPA 65 88 66 87 / 30 20 20 20 SHAMROCK 68 88 67 88 / 30 20 20 20 WELLINGTON 68 89 68 88 / 40 20 20 20 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 03/24
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT WED AUG 4 2004 OKZ001>003-TXZ001>020-051100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT WED AUG 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. COCKRELL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 744 PM CDT WED AUG 4 2004 TXZ001-006-050145- DALLAM-HARTLEY- 744 PM CDT WED AUG 4 2004 ...STRONG THUNDERSTORM ON THE DALLAM AND HARTLEY COUNTY LINE 10 MILES WEST OF DALHART... THROUGH 845 PM...STRONG THUNDERSTORM ON THE DALLAM AND HARTLEY COUNTY LINE 10 MILES WEST OF DALHART WILL MOVE SOUTHWEST AT 15 MPH. GUSTY WINDS TO NEAR 50 MPH...HAIL UP TO ONE HALF OF AN INCH IN SIZE...FREQUENT DEADLY CLOUD TO GROUND LIGHTNING...AND RAINFALL AMOUNTS IN EXCESS OF 1 INCH WILL LIKELY ACCOMPANY THIS STORM. SCHNEIDER
The Amarillo radar (KAMA), 44 km away, was scanning. The volume nearest the first event began at 01:46 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418352.